Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 113, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 9, 2013, 5:52 PM MDT for El Paso County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2013, 5:52 PM MDT (23:52 UTC)
- Expired
- Aug 9, 2013, 6:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234
WUUS55 KPUB 092352
SVRPUB
COC041-100030-
/O.NEW.KPUB.SV.W.0113.130809T2352Z-130810T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
552 PM MDT FRI AUG 9 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 630 PM MDT
* AT 548 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLORADO
SPRINGS...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...SECURITY...PETERSON AFB AND SCHRIEVER AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3886 10439 3865 10448 3878 10493 3896 10486
TIME...MOT...LOC 2352Z 288DEG 21KT 3884 10478
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
HODANISH3 follow-up statements
474
WWUS55 KPUB 092358
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MDT FRI AUG 9 2013
COC041-100030-
/O.CON.KPUB.SV.W.0113.000000T0000Z-130810T0030Z/
EL PASO CO-
558 PM MDT FRI AUG 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL
PASO COUNTY UNTIL 630 PM MDT...
AT 557 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTRAL
COLORADO SPRINGS...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...SECURITY...PETERSON AFB AND SCHRIEVER AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3886 10439 3865 10448 3878 10493 3896 10486
TIME...MOT...LOC 2358Z 288DEG 21KT 3883 10474
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
HODANISH041
WWUS55 KPUB 100009
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT FRI AUG 9 2013
COC041-100030-
/O.CON.KPUB.SV.W.0113.000000T0000Z-130810T0030Z/
EL PASO CO-
609 PM MDT FRI AUG 9 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL EL
PASO COUNTY UNTIL 630 PM MDT...
AT 607 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST CENTRAL
COLORADO SPRINGS...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS. STRONG GUSTNADOES
HAVE ALSO BEEN REPORTD BY THIS STORM OVER FORT CARSON.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS AND SCHRIEVER AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3886 10439 3865 10448 3878 10493 3896 10486
TIME...MOT...LOC 0008Z 288DEG 21KT 3881 10467
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
HODANISH513 WWUS55 KPUB 100015 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 615 PM MDT FRI AUG 9 2013 COC041-100025- /O.CAN.KPUB.SV.W.0113.000000T0000Z-130810T0030Z/ EL PASO CO- 615 PM MDT FRI AUG 9 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EL PASO COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3886 10439 3865 10448 3878 10493 3896 10486 TIME...MOT...LOC 0015Z 288DEG 21KT 3880 10462 $$ HODANISH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:35 PM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 9, 2:35 PM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 235 PM MDT FRI AUG 9 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 227 PM MDT FRI AUG 9 2013 ...MODESTLY DRIER AND LESS ACTIVE SATURDAY... .CURRENTLY...CONVECTION IS FIRING OVER THE SOUTHWEST MOUNTAINS AND THE PIKES PEAK REGION. SHORTWAVE IS MOVING EASTWARD ACROSS COLORADO HELPING TO FIRE THE CONVECTION. DEW POINTS REMAIN IN THE UPPER 40S TO MID 50S OVER THE REGION...WHICH IS NOT AS MOIST AS THE PAST FEW DAYS. .TONIGHT...THE SHORTER RANGE MODELS GENERALLY AGREE ON CONVECTION MOSTLY DRIFTING EAST OF INTERSTATE 25 DURING THE EVENING AND WEAKENING. NEXT DISTURBANCE IS IN ARIZONA MOVING TO THE NORTHEAST. IT WILL REACH THE SOUTHERN PORTIONS OF THE CWA OVERNIGHT...MAINLY AFTER 06Z. SOME OF THE HIGHER RESOLUTION MODELS...INCLUDING LOCAL WRF...HAVE SOME CONVECTION CONTINUING OVERNIGHT OVER THE SOUTHERN PORTIONS OF THE CWA. IN THE GRIDS MAINTAINED SOME ISOLATED TO SCATTERED THUNDERSTORMS OVERNIGHT OVER THE SOUTHERN MOUNTAINS. SUSPECT THE CONVECTION WILL NOT BE VERY STRONG OVERNIGHT. .SATURDAY...FLOW ALOFT BECOMES SLIGHTLY STRONGER DURING THE DAY WITH SOME DRIER AIR IN MIDDLE LEVELS MOVING INTO THE AREA. STILL ANTICIPATE AFTERNOON THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS WITH SOME STORMS CONTINUING TO THE EAST OVER THE PLAINS. STILL ENOUGH MOISTURE FOR SOME LOCALLY HEAVY DOWNPOURS WITH THE STORMS...BUT CHANCES FOR FLASH FLOODING WILL BE LESS. WITH INCREASED WIND SPEEDS ABOVE 500MB...STORMS WILL BE MOVING QUICKLY...AND AMOUNT OF MOISTURE BELOW 600MB WILL BE LESS THAN FRIDAY. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 227 PM MDT FRI AUG 9 2013 SATURDAY NIGHT...UPPER RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL CONTINUE TO PROVIDE SOUTHWESTERLY FLOW ALOFT. WITH SOME MONSOON MOISTURE IN PLACE ONGOING SHOWERS AND STORMS WILL WANE AS DIURNAL HEATING ENDS...AND MOST RAINFALL SHOULD END BEFORE MIDNIGHT. SUNDAY AND SUNDAY NIGHT...RIDGE WILL SHIFT A BIT TO THE WEST AS NORTHERN PLAINS SHORTWAVE TROUGH FORECAST TO DIVE SOUTHEASTWARD AND BRING SOME EASTERLY UPSLOPE FLOW TO THE PLAINS...ESPECIALLY DURING THE AFTERNOON AND INTO THE EVENING. CAPE VALUES ARE FORECAST TO BE WELL BELOW 1000 J/KG...SO THE CHANCE FOR WIDESPREAD HEAVY RAIN IS LOW. STILL...A STRAY SHOWER OVER THE BURN SCARS COULD BE PROBLEMATIC. HIGHS WILL MAINLY BE IN THE 80S ACROSS THE PLAINS...WITH 70S TO LOWER 80S HIGH VALLEYS...AND 50S AND 60S MOUNTAINS. MONDAY...WITH UPSLOPE FLOW FORECAST ACROSS THE PLAINS AND EASTERN MOUNTAINS...CONVECTION WILL AGAIN FIRE UP BY MIDDAY. A BIT MORE INSTABILITY FORECAST ACROSS OUR EASTERN BORDER COUNTIES...WITH CAPE VALUES ABOVE 1000 J/KG...SO STRONG STORMS WILL BE POSSIBLE. MEANTIME...IN THE WEST DIURNAL SHOWERS AND STORMS WILL BE MOST PROMINENT OVER THE HIGHER TERRAIN. TUESDAY THROUGH THURSDAY...GENERALLY THE UPPER PATTERN FEATURES A TROUGH OVER THE GREAT LAKES/PLAINS WITH UPSLOPE FLOW OVER THE COLORADO PLAINS AND EASTERN MOUNTAINS...AND A RIDGE OVER THE SOUTHWEST U.S. SOMEWHAT OF A DRYING TREND ACROSS THE WESTERN PORTIONS OF THE CWA...WITH THE UPPER RIDGE MOVING WEST...SHUTTING OFF...TO SOME EXTENT...THE MONSOON PLUME. SO...DIURNAL SHOWERS AND STORMS WILL DEVELOP BY MIDDAY MOST AREAS...WITH THE RISK OF SLOW MOVING STORMS AND LOCALLY HEAVY RAIN. HIGH TEMPERATURES WILL BE BELOW SEASONAL AVERAGES WITH 80S ACROSS THE PLAINS...70S HIGH VALLEYS...AND 50S AND 60S MOUNTAINS. -TLM- && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 227 PM MDT FRI AUG 9 2013 THUNDERSTORM COVERAGE WILL DECREASE BY MID EVENING. ANOTHER DISTURBANCE WILL PASS OVER THE SOUTHERN PORTIONS OF COLORADO OVERNIGHT. DISTURBANCE MAY RESULT IN SOME THUNDERSTORMS OVERNIGHT...BUT BELIEVE COVERAGE WILL BE TOO LOW TO INCLUDE ANY THUNDER IN TAFS. ON SATURDAY...AMOUNT OF MOISTURE WILL BE SLIGHTLY LESS THAN FRIDAY. EXPECT DIURNAL CONVECTION TO DEVELOP BY MID AFTERNOON OVER THE MOUNTAINS AND NEARBY REGIONS...WITH SOME CONVECTION SPREADING EASTWARD. CONVECTION SHOULD END BY MID EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PGW LONG TERM...TM AVIATION...PGW
Hazardous weather outlook, Aug 9, 11:53 AM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1153 AM MDT FRI AUG 9 2013 COZ058>089-093>099-101800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1153 AM MDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA. THE STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. LOCAL FLASH FLOODING IS POSSIBLE FROM THE STRONGER STORMS OR STORMS WHICH MOVE SLOWLY. THIS IS ESPECIALLY TRUE ON AREA BURN SCARS...SO A WATCHFUL EYE TO THE SKY WILL BE NECESSARY ONCE AGAIN TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER THE MAJORITY OF SOUTHERN COLORADO FROM SATURDAY INTO THURSDAY WITH THE MOST WIDESPREAD ACTIVITY EXPECTED FROM LATER MONDAY INTO AT LEAST NEXT WEDNESDAY. THE POTENTIAL STILL EXISTS THAT ISOLATED HEAVY THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING WILL BE POSSIBLE ...ESPECIALLY IN AND NEAR AREA BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER MOST OF SOUTHERN COLORADO TODAY. 06/06
In the hours before
Special weather statement, Aug 9, 2:53 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 253 PM MDT FRI AUG 9 2013 COZ081-082-084-085-092115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 253 PM MDT FRI AUG 9 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...THIS INCLUDES...THE WALDO CANYON BURN SCAR AND WESTERN COLORADO SPRINGS. AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CASCADE...OR 9 MILES NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTH AT 5 MPH. ALTHOUGH THE STRONGEST PORTION OF THIS STORM IS EXPECTED TO REMAIN JUST WEST OF THE WALDO CANYON BURN SCAR...SOME BRIEF MODERATE TO HEAVY RAIN WILL MOVE THROUGH WESTERN PORTIONS OF THE WALDO BURN SCAR INCLUDING...WEST MONUMENT CREEK...WELLINGTON GULCH CREEK...CAMP CREEK...AND FOUNTAIN CREEK. RAINFALL AMOUNTS OF UP TO .20 WILL BE POSSIBLE FOR THESE AREAS OF THE BURN SCAR...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. IF YOU ARE IN OR NEAR THE WALDO CANYON BURN SCAR...STAY ALERT FOR POSSIBLE ADVISORIES OR WARNINGS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 9, 2:58 PM MDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED STORM MOTION NATIONAL WEATHER SERVICE PUEBLO CO 258 PM MDT FRI AUG 9 2013 COZ081-082-084-085-092115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 258 PM MDT FRI AUG 9 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...THIS INCLUDES...THE WALDO CANYON BURN SCAR AND WESTERN COLORADO SPRINGS. AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CASCADE...OR 9 MILES NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. ALTHOUGH THE STRONGEST PORTION OF THIS STORM IS EXPECTED TO REMAIN JUST WEST OF THE WALDO CANYON BURN SCAR...SOME BRIEF MODERATE TO HEAVY RAIN WILL MOVE THROUGH WESTERN PORTIONS OF THE WALDO BURN SCAR INCLUDING...WEST MONUMENT CREEK...WELLINGTON GULCH CREEK...CAMP CREEK...AND FOUNTAIN CREEK. RAINFALL AMOUNTS OF UP TO .20 WILL BE POSSIBLE FOR THESE AREAS OF THE BURN SCAR...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. IF YOU ARE IN OR NEAR THE WALDO CANYON BURN SCAR...STAY ALERT FOR POSSIBLE ADVISORIES OR WARNINGS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 9, 2:59 PM MDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT FRI AUG 9 2013 COZ099-092300- SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING THE CITIES OF...SPRINGFIELD...WALSH 259 PM MDT FRI AUG 9 2013 RAINFALL FROM THURSDAY NIGHT WAS CAUSING WATER TO FLOW IN NORMALLY DRY CREEK DRAINAGES ACROSS BACA COUNTY. WATER IN THE HORSE CREEK DRAINAGE WAS HIGH ENOUGH TO CAUSE COUNTY OFFICIALS TO CLOSE COUNTY ROADS 43 AND 45 NORTH OF WALSH. PLEASE TAKE ALTERNATE ROUTES TO GET TO YOUR DESTINATION IN EAST CENTRAL BACA COUNTY.
Special weather statement, Aug 9, 5:11 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 511 PM MDT FRI AUG 9 2013 COZ081-084-085-092330- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 511 PM MDT FRI AUG 9 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...THIS INCLUDES THE WALDO CANYON BURN SCAR.... AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR THUNDERSTORMS WITH LIGHT TO MODERATE RAIN NEAR CHIPITA PARK...OR 11 MILES NORTHWEST OF COLORADO SPRINGS. THESE STORMS WERE MOVING TOWARD THE EAST AT 15 MPH...AND WILL MOVE ACROSS THE WALDO CANYON BURN SCAR. BETWEEN 5 PM MDT AND 6 PM MDT. THESE STORMS PRODUCED SIX TENTHS OF AN INCH OF RAINFALL WEST OF THE AREA AT DIVIDE EARLIER THIS AFTERNOON. SOME BRIEF MODERATE TO HEAVY RAIN WILL MOVE THROUGH WESTERN AND SOUTHERN PORTIONS OF THE WALDO BURN SCAR INCLUDING...SAND GULCH...WELLINGTON GULCH...WALDO CREEK...FOUNTAIN CREEK AND WILLIAMS CREEK. RAINFALL AMOUNTS OF UP TO TWO TENTHS OF AN INCH WILL BE POSSIBLE OVER THE BURN SCAR...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. IF YOU ARE IN OR NEAR THE WALDO CANYON BURN SCAR...STAY ALERT FOR POSSIBLE ADVISORIES OR WARNINGS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 9, 5:18 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 518 PM MDT FRI AUG 9 2013 COZ079-086-087-092345- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS BETWEEN 6300 AND 10000FT- 518 PM MDT FRI AUG 9 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES NORTHEAST OF FARISITA...OR 26 MILES SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL HUERFANO COUNTY AND SOUTHWESTERN PUEBLO COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 9, 5:45 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 545 PM MDT FRI AUG 9 2013 COZ081-084-085-100015- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 545 PM MDT FRI AUG 9 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...COLORADO SPRINGS. AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST CENTRAL COLORADO SPRINGS...OR NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... CENTRAL COLORADO SPRINGS. SECURITY. PETERSON AFB. SCHRIEVER AFB. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:56 PM MDT | River Flood Warning | PUB | Bent | 41 hr |
| Aug 9, 5:26 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 9, 5:37 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.